Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 114, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2002, 7:30 AM CDT for Van Zandt County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2002, 7:30 AM CDT (12:30 UTC)
- Expired
- May 3, 2002, 8:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 137 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:55 AM CDT | Thunderstorm Wind 50 E | Wills Pt, TX | Large tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:12 AM CDT, 18 minutes earlier.
Area forecast discussion, May 3, 7:12 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 712 AM CDT FRI MAY 3 2002 WILL ISSUE AN UPDATE MAINLY TO RAISE POPS AS ISETROPIC LIFT CONTINUES TO PRODUCE ELEVATED RAIN AND THUNDERSTORMS ACROSS THE FORECAST AREA. EXPECT RAIN AND THUNDERSTORMS TO DECREASE IN COVERAGE BY LATE MORNING...HOWEVER REDEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON. NO OTHER MAJOR CHANGES ANTICIPATED WITH THIS UPDATE. FCSTID = 79 DFW 76 64 86 66 / 80 40 40 40 ACT 81 66 87 68 / 60 40 40 40 .FWD...SEVERE THUNDERSTORM WATCH UNTIL 1000 AM CDT FRIDAY FOR ZONES TXC001...TXC027...TXC035...TXC093...TXC099...TXC133...TXC139...TXC143 ...TXC145...TXC161...TXC193...TXC213...TXC217...TXC251...TXC281 ...TXC289...TXC293...TXC309...TXC331...TXC333...TXC349...TXC395...TXC 425.
In the hours before
Special weather statement, May 3, 2:43 AM CDT, 4 hours 47 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031945- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 243 AM CDT FRI MAY 3 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH CENTRAL TEXAS. THE STORMS WILL BE ELEVATED SO THE MAIN THREAT WILL BE LARGE HAIL...WITH DAMAGING WINDS POSSIBLE. EARLY THIS MORNING A STATIONARY FRONT EXTENDED FROM DEL RIO TO NEAR LUFKIN. WARM MOIST UNSTABLE AIR IS BEING LIFTED OVER THE FRONT NORTHWARD ACROSS NORTH TEXAS. THE AIRMASS ACROSS NORTH TEXAS WILL DESTABILIZE DURING THE EARLY MORNING INTO THIS AFTERNOON...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. ONGOING THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS DURING THE DAY..WITH SOME OF THESE STORMS SEVERE. THERE WILL ALSO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS AREA WIDE SATURDAY NIGHT AS THE STATIONARY FRONT BEGINS MOVING NORTH AS A WARM FRONT. STRONG LOW LEVEL WINDS WILL DEVELOP ACROSS THE FRONT...CREATING A THREAT OF LARGE HAIL ACROSS THE REGION.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:23 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 52 min |
| May 3, 4:55 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 3, 5:17 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 43 min |
| May 3, 6:13 AM CDT | Flash Flood Warning | FWD | Erath | 3 hr |
| May 3, 6:32 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 58 min |
| May 3, 7:08 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 37 min |
| May 3, 7:22 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.